It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Need Help for Extreme Facial Blushing



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-03-2008, 09:41 AM   #1
    RedBoy
    Newbie
    (male)
     
    RedBoy's Avatar
     
    Join Date: Sep 2008
    Location: Dallas
    Posts: 2
    RedBoy HB User
    Need Help for Extreme Facial Blushing

    Hi. I'm new here, and I've just started using the net to try to get help with my blushing. I've had this problem since High School. It just happens sometimes when I'm talking to people, and when I feel it happening or I can tell they've noticed, I get embarrassed and that makes it worse. I didn't really have social anxiety when I was younger, but since this started it's getting more and more difficult to talk to people because I know I'll probably start blushing. I've heard about Propranolol and Clonidine, and I've heard about the surgery which supposedly stops this, but the side-effects of the surgery sound not so good, and although another beta-blocker I tried did seem to make me feel a little calmer, it didn't stop me from blushing. So, what have YOU tried that works? Thanks for the help!

     
    Sponsors Lightbulb
       
    Old 09-03-2008, 12:12 PM   #2
    Lourage
    Inactive
    (male)
     
    Join Date: Sep 2007
    Location: US
    Posts: 588
    Lourage HB User
    Re: Need Help for Extreme Facial Blushing

    Same thing with me man. be it at the doctors, therapist, talking to people, my face turns BEAT red! Nothing i tried has helped with the blushing, and my therapist told me last night that thats the last symptom that goes away.. i said great! thats the worst part of social anxiety for me! Plus with me it just feels like my face gets redder and hotter until i'm going to explode or something lol. Somtimes i just feel like getting up and running when im in a situation like that. Like just last night even at my therapists when i was laying down, i felt my face and ears turning beat red. NOTHING helps, i've tried deep breathing, multiple SSRi's, xanax, klonopin, the beta- blocker im on now does NOTHING for my facial blushing either! although it DEFINITELY keeps my heart rate down! But what is weird, and what i was telling my therapist last night was, even though my heart rate is down when i get anxious, i still get that butterfly feeling and my brain still thinks my heart is racing, and when i feel my heart it's not racing at all! he says thats me not letti8ng go of the symptom, so my brain still thinks my heart is racing cause of all the years it has.

     
    Old 09-06-2008, 06:11 AM   #3
    texdawg51
    Newbie
    (male)
     
    texdawg51's Avatar
     
    Join Date: Dec 2006
    Location: TX
    Posts: 5
    texdawg51 HB User
    Re: Need Help for Extreme Facial Blushing

    I had the same problem, especially when i had to give presentations at work. My GP prescribed a beta blocker, and that has done the trick. I take 40mg about an hour before my presentation, and no blushing/sweating. I only take it as needed once/twice per week.

     
    Old 09-06-2008, 12:48 PM   #4
    RedBoy
    Newbie
    (male)
     
    RedBoy's Avatar
     
    Join Date: Sep 2008
    Location: Dallas
    Posts: 2
    RedBoy HB User
    Re: Need Help for Extreme Facial Blushing

    Hey texdawg51. So what's the beta-blocker called that you're taking? The one I tried which didn't work for my blushing is called Metoprolol. I'll ask my GP about yours if it's different. Thanks for the reply.

    Hey Lourage. Let me know if you find a solution that works. Since we've both had this problem for awhile, if something works for you, I'd be willing to give it a try. Thanks for replying.

     
    Old 09-07-2008, 05:40 PM   #5
    texdawg51
    Newbie
    (male)
     
    texdawg51's Avatar
     
    Join Date: Dec 2006
    Location: TX
    Posts: 5
    texdawg51 HB User
    Re: Need Help for Extreme Facial Blushing

    I take carvedilol as needed prior to giving presentations. I believe it is a mixed alpha/beta blocker. It works for me.

     
    Old 09-08-2008, 01:34 PM   #6
    Lourage
    Inactive
    (male)
     
    Join Date: Sep 2007
    Location: US
    Posts: 588
    Lourage HB User
    Re: Need Help for Extreme Facial Blushing

    Quote:
    Originally Posted by RedBoy View Post
    Hey Lourage. Let me know if you find a solution that works. Since we've both had this problem for awhile, if something works for you, I'd be willing to give it a try. Thanks for replying.
    Thats the same beta blocker i'm taking, although thats the generic name. Lopressor 50 mg's. I was given it for blood pressure spikes ( thats due to my anxiety) and thought it would also help my anxiety symptoms. Like you it does NOTHING for my facial blushing! i do notice though that my heart doesn't beat out of my chest anymore in anxious situations, but my blushing is still the same.

    I don't know if we are just the same, or if that one type of beta blocker isn't good for anxiety? The one i always hear being prescribed for people with anxiety is Propanol.

    I go back to the cardiologist for tests this week, then see him next week to go over my results. I'm going to see about getting off the lopressor. What i'm wondering is maybe we need something like an anti-cortisol med. is there even such a thing? or is that what beta-blockers are supposed to do? Like something to stop our cortisol levels from rising, which our body makes during stressful situations.

     
    Old 09-08-2008, 01:57 PM   #7
    simplyheather
    Veteran
    (female)
     
    simplyheather's Avatar
     
    Join Date: Nov 2006
    Location: Eastern Oklahoma
    Posts: 404
    simplyheather HB User
    Re: Need Help for Extreme Facial Blushing

    It could also be your blood pressure. When you get nervous and such, your blood pressure tends to spike. That's what used to happen to me. I was put on meds for my bp, and that seemed to help some. I still get extremely nervous but it seems to help my heart from racing!

     
    Old 09-08-2008, 02:21 PM   #8
    Lourage
    Inactive
    (male)
     
    Join Date: Sep 2007
    Location: US
    Posts: 588
    Lourage HB User
    Re: Need Help for Extreme Facial Blushing

    So every time our face turns red it's our blood pressuring rising, right? atleast every time i have mine checked when i'm anxious it's through the roof. Makes me think i'm going to have a stroke, or that i'm serverly damaging my blood vessels in my brain/heart everytime i turn red. Especially when it stays red for a while, just feels like it's getting hotter and hotter. I'm pretty sure the first place damage occurs from high BP is your eyes/kidneys. I don't have high blood pressure either, just the spikes, but the spikes can be just as bad as having constant high blood pressure.

    I'm wondering if i would be better off on anxiety medication, cause every time i think about my BP it goes up, can't stop thinking about it lately! Need something to block my brain from making it spike. That or maybe i need to take a higher dose of my beta blocker and see if that helps. But if 50 mg's isn't working who knows.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anxiety & Facial flushing - need help fast Unsure82 Anxiety 7 06-29-2010 12:22 AM
    constant facial blushing CyberNick Anxiety 2 05-12-2007 05:38 PM
    Blushing west1670 Anxiety 6 05-24-2006 06:43 AM
    ETS surgery facial blushing gurl16 Anxiety 12 12-19-2005 10:39 AM
    Facial blushing Hellokenny Skin Problems 1 09-30-2005 10:11 AM
    RED FACE - Need Help niceguy22 Acne 11 03-26-2005 10:35 AM
    Photo Facial sydney2004 Cosmetic / Plastic Surgery 5 10-01-2004 10:37 PM
    Facial Blushing Bac1961 Anxiety 5 06-23-2003 10:42 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:25 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!